Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 13, 2011, 5:21 AM CDT for Sunflower County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 5:21 AM CDT (10:21 UTC)
- Expired
- May 13, 2011, 5:50 AM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 175 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
033
WWUS84 KJAN 131021
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 AM CDT FRI MAY 13 2011
MSZ019-025-131050-
SUNFLOWER MS-LEFLORE MS-
521 AM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF RULEVILLE AT 521 AM
CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3390 9045 3382 9044 3381 9017 3379 9017
3364 9064 3379 9064
TIME...MOT...LOC 1021Z 240DEG 24KT 3372 9057
$$
JAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 13, 4:24 AM CDT, 57 minutes earlier.
Area forecast discussion, May 13, 4:24 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT FRI MAY 13 2011
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. MODELS DO NOT HAVE A
GOOD HANDLE ON THE DAY...TRIED TO USE A BLEND FOR THE FORECAST.
LOOKS LIKE THERE COULD BE TWO ROUNDS OF RAIN...NOT CONFIDENT IN THE
AMOUNTS. SHOWERS AND THUNDERSTORMS HAVE BEEN GOING AHEAD OF THE COLD
FRONT FOR THE PAST FEW HOURS. ACTIVITY HAS BEEN LIMITED TO THE
NORTHWEST PORTIONS OF THE AREA. HOWEVER...CLOUDS WERE THICKENING TO
THE SOUTH AND WEST...WITH A FEW WEAK ECHOES APPEARING. RAIN CHANCES
WERE LIKELY IN THE WEST THROUGH 12Z...SO MAINTAINED THE HIGHER
VALUES. MAY ADD A PRE-FIRST PERIOD. AFTER 12Z...GUIDANCE BACKS OFF
ON THE RAIN. USED A BLEND OF THE MET/MAV FOR POPS AND HELD ON TO
VALUES FROM THE PREVIOUS FORECAST IN A FEW INSTANCES. A LINE OF
SHOWERS AND THUNDERSTORMS WAS STARTING FORM...WITH SOUTHWESTERLY
WINDS DEVELOPING ACROSS THE AREA. FOR A LITTLE WHILE...THE AREA
SEEMED CUT OFF FROM THE MOISTURE...WITH THE DISTURBANCE MOVING
ACROSS THE NORTHERN GULF. WILL CONTINUE TO WATCH THE RAINFALL
AMOUNTS WITH MOST OF THE RAIN FALLING NEAR OR OVER THE RIVER. THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THIS EVENING.
THE NEW RUNS HAVE COME IN SHOWING A LITTLE LESS ACTIVITY THAN BEFORE.
THE 00Z RUNS SHOW A LINE OF CONVECTION WELL AHEAD OF THE BOUNDARY
AND A SECOND LINE OF CONVECTION DEVELOPING WITH THE LINE. THE FIRST
ROUND WILL CONTINUE TO TRACK EAST ACROSS THE CWA THROUGH THE
AFTERNOON. STILL ANTICIPATING MORE WIDESPREAD ACTIVITY WITH
AFTERNOON HEATING...SO KEPT LIKELY POPS EVEN THOUGH NEW GUIDANCE WAS
LOWER. THE MODELS HAVE THE BOUNDARY MOVING IN THIS AFTERNOON WITH
RAIN LINGERING IN THE EAST UNTIL AFTER MIDNIGHT. ADDED A FEW MORE
WEATHER SEGMENTS TO TRY A GIVE A ROUGH TIMING ON THE RAIN. LOOKING
FOR MOST OF THE RAIN TO BE DONE THIS BY LATE EVENING. HEAVY
DOWNPOURS ARE LIKELY TODAY. ALTHOUGH...PW VALUES WERE NOT GREAT ON
THE 00Z SOUNDING...LOW LEVEL MOISTURE REMAINS IN PLACE. MODEL
SOUNDINGS SHOW MOISTURE AND INSTABILITY INCREASING THIS AFTERNOON.
WILL CONTINUE STRONG TO SEVERE WORDING IN THE HWO...BUT WILL ADJUST
THE WORDING TO INCLUDE THIS AFTERNOON AND EVENING. SHEAR WAS LIMITED
WITH VERY LITTLE LOW LEVEL SHEAR AND AROUND 35KTS OF 0-6KM SHEAR.
WILL CONTINUE TO MENTION WIND AND HAIL.
WITH THE BOUNDARY BEING DELAYED TO THE AFTERNOON THE WARMER VALUES
WERE GOOD FOR TODAY. MOST LOCATIONS SHOULD REACH THE MID TO UPPER
80S TODAY. OTHER THAN CLOUDY SKIES...SATURDAY SHOULD BE OK. IT WILL
BE COOLER...MAINLY IN THE MID AND UPPER 70S. 850 TEMPS/CLIMO SUGGEST
IT MAY BE A LITTLE WARMER FOR HIGHS AND LOWS...WENT WITH GUIDANCE.
.LONG TERM (SUNDAY AFTERNOON THROUGH FRIDAY) COMFORTABLE TEMPERATURES
AND MOSTLY DRY CONDITIONS WILL PREVAIL THROUGH MUCH OF THE
EXTENDED PERIOD WITH PERIODS OF CLOUDS PIVOTING ACROSS THE REGION
FROM THE NORTHWEST.
PREDOMINATE NORTHWEST FLOW WILL BE THE NAME OF THE GAME THROUGH THE
EXTENDED PERIOD AS A LARGE...VERTICALLY-DEEP CUT-OFF LOW WILL EXIST
ACROSS THE OHIO RIVER VALLY ON LATE THIS WEEKEND THROUGH MUCH OF
NEXT WEEK BEFORE FINALLY LIFTING OUT OF THE EASTERN CONUS BY
THURSDAY-FRIDAY. A SERIES OF PIVOTING MID- TO UPPER-LVL SHORTWAVES
WILL DROP DOWN ON THE BACK SIDE OF LARGER CLOSED LOW THROUGH THE
WEEK THAT WILL BRING PERIODS OF COLD ADVECTION STRATOCUMULUS CLOUDS
AS WELL AS SOME MID TO HIGH CLOUDS. THESE CLOUDS WILL PLAY IN
IMPORTANT ROLE IN TEMPERATURES OVER THE EXTENDED PERIOD.
FOR SUNDAY...A COLD-CORE /-22 C AT H5/ CUT-OFF LOW WILL BE LOCATED
ACROSS THE CENTRAL OHIO RIVER VALLEY AS A VORTICITY LOBE ROTATES
DOWN ACROSS THE MID-MISSISSIPPI VALLEY BUT MAINLY STAYS NORTH OF THE
REGION. WITH THE ADDITIONAL LIFT AND MID-LEVEL LAPSE
RATES...COLD-ADVECTION STRATOCUMULUS WILL PIVOT AROUND THE LOW AND
INFILTRATE NORTHERN AND EASTERN AREAS THE MOST. HOWEVER...GIVEN
PWATS OF 0.5-0.7IN AND LITTLE TO NO LOW-LEVEL CONVERGENCE...LIGHT
RAIN SHOWERS COULD BE POSSIBLE WITH LITTLE ACCUMULATION EXPECTED.
WITH H85 TEMPS COOLING TO 8-9 DEGREES C...CLOUD COVER...AND WEAK
CAA...SURFACE TEMPERATURES LOOK TO ONLY REACH LOW TO MID 70S SUNDAY
AFTERNOON. ENDED UP CUTTING A COUPLE OF DEGREES OF MAV GUIDANCE AND
REDUCED POPS FOR LATE SUNDAY AND EARLY MONDAY TIME FRAME.
BY MONDAY...STRONGER CAA TAKES PLACE WITH H85 TEMPS DROPPING DOWN
BETWEEN 2 TO 4 DEGREES UNDER STRONGER NORTH LOW-LVL FLOW AS ANOTHER
MID-LEVEL WAVE ROTATES ACROSS THE MID-MISSISSIPPI VALLEY. WITH SOME
AREAS RECEIVING LIMITED INSOLATION GIVEN CONTINUED STRATOCUMULUS
DECK...SOME LOCATIONS MAY NOT MAKE IT OUT OF THE 70S EXCEPT FOR SOME
SOUTHERN LOCATIONS ACROSS THE 84 CORRIDOR. HIGHS MONDAY WILL BE SOME
10 DEGREES BELOW NORMALS FOR THIS TIME OF YEAR. LOW TEMPERATURES
INTO TUESDAY MORNING COULD FALL INTO THE UPPER 40S ACROSS
NORTHERN AND EASTERN AREAS AS CLOUDS BEGIN TO EXIT THE REGION.
TUESDAY THROUGH FRIDAY...MODEL SOLUTIONS BEGIN TO DIVERGE BUT SHOW
ENOUGH AGREEMENT/CONTINUITY THAT SURFACE HIGH PRESSURE APPEARS TO
NOSE IN ACROSS THE SOUTH-CENTRAL PLAINS AND THE SOUTHEAST.
TEMPERATURES WILL BE QUITE COMFORTABLE WITH HIGHS GENERALLY IN THE
MID TO UPPER 70S AND LOWS IN THE MID 50S AFTER REDUCING MEX GUIDANCE
AND USING LOW END MENMOS VALUES GIVEN DEWPOINTS IN THE LOW TO MID
40S. THE SURFACE HIGH PRESSURE WILL LEAD TO A SLOWLY MODIFYING AND
WARMING AIRMASS TOWARDS THE END OF THE WEEK. RETURN FLOW COULD
HAPPEN AS EARLY AS THURSDAY WITH DEWPOINTS CLIMBING BACK UP IN TO
THE LOW 60S ACROSS SOUTHWESTERN AREAS OF THE CWA. BY THE END OF THE
WEEK(FRIDAY)...THE OPS GFS IS MUCH MORE PROGRESSIVE THAN THE ECMWF
IN RESOLVING A POTENT SHORTWAVE ACROSS THE DESERT SOUTHWEST INTO THE
SOUTHERN PLAINS THAT ALLOWS FOR SURFACE CYCLOGENESIS AND POTENTIALLY
THE NEXT BIG CHANCE OF RAIN AND THUNDERSTORMS INTO NEXT WEEKEND. ON
THE FLIP SIDE...THE ECMWF IS DEPICTING THE POTENT MID-LVL TROUGHING
MUCH FARTHER WEST ACROSS THE GREAT BASIN GIVEN THAT IT HAS RESOLVED
THE EASTERN CONUS CUT-OFF LOW FARTHER SOUTH AND SLIGHTLY
DEEPER...THUS POSSIBLY CREATING MORE MID- TO UPPER-LVL BLOCKING
AND THUS NOT AS PROGRESSIVE AS OPS GFS. HAVE OPTED TO PLAY THE
MIDDLE ROAD AT THIS STAGE AND REDUCED MEX POPS FOR FRIDAY GIVEN GFS
BIASED NATURE OF BEING TOO PROGRESSIVE./ALLEN/
&&
.AVIATION....SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE AREA THROUGH THE EVENING. ACTIVITY WILL TAPER OFF FROM THE WEST.
THUNDERSTORMS WITH HEAVY DOWNPOURS CAN BE EXPECTED. THE BOUNDARY WAS
NOT EXPECTED TO MOVE THROUGH THE REGION UNTIL THE AFTERNOON...SO WILL
KEEP THE CURRENT SOLUTION WITH THE WIND SHIFTING AROUND 18Z AT GLH
AND AROUND 4Z FOR HBG. CLOUDS WILL LINGER THROUGH EARLY SATURDAY.
THERE MAY BE SOME PATCHY FOG AROUND MEI/HBG TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 89 56 75 52 / 68 46 8 7
MERIDIAN 87 59 78 53 / 64 61 10 9
VICKSBURG 86 56 76 49 / 62 25 6 6
HATTIESBURG 90 61 81 55 / 66 61 8 3
NATCHEZ 87 57 76 51 / 67 34 3 2
GREENVILLE 85 57 74 49 / 46 19 9 8
GREENWOOD 87 56 74 48 / 58 31 13 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-034>036-
040>042-047-053.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ009-016-025-026.
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ075.
&&
07/JAHazardous weather outlook, May 12, 3:47 PM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT THU MAY 12 2011 MSZ026>033-037>039-043>046-048>066-072>074-132100- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 347 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT THROUGH FRIDAY NIGHT STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT. THIS ACTIVITY WILL DEVELOP FRIDAY AHEAD OF A SLOW MOVING COLD FRONT THAT WILL NOT MOVE ACROSS THE AREA UNTIL LATE FRIDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY INTO FRIDAY NIGHT. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>042-047-132100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- 347 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT THROUGH FRIDAY NIGHT A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE THIS EVENING AND AGAIN FRIDAY INTO FRIDAY NIGHT. THIS ACTIVITY WILL DEVELOP WELL AHEAD OF A SLOW MOVING COLD FRONT THAT WILL MOVE ACROSS THE AREA FRIDAY NIGHT. DUE TO THE CURRENT FLOODING OCCURRING ALONG THE MISSISSIPPI RIVER AND BACKWATER AREAS...FLASH FLOODING WILL BE POSSIBLE WITH ANY THUNDERSTORM DROPPING LOCALLY HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED IN THE WEST THIS EVENING AND THE WHOLE AREA FRIDAY INTO FRIDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, May 13, 1:29 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 129 AM CDT FRI MAY 13 2011 ARZ074-130715- ASHLEY AR- 129 AM CDT FRI MAY 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL AND VERY HEAVY RAIN WAS LOCATED OVER WEST CROSSETT AT 128 AM CDT...MOVING NORTHEAST AT 30 MPH. HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS AND WATER TO OVERFLOW CULVERTS AND DITCHES. WATER FOR AREAS WHERE WATER COVERS THE ROADWAY.+ PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3340 9187 3339 9152 3303 9200 3317 9213 TIME...MOT...LOC 0628Z 232DEG 26KT 3316 9198 7
Special weather statement, May 13, 2:09 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 209 AM CDT FRI MAY 13 2011 ARZ074-LAZ007-008-130750- ASHLEY AR-MOREHOUSE LA-WEST CARROLL LA- 209 AM CDT FRI MAY 13 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED FROM 4 MILES NORTH OF BEEKMAN TO BASTROP AT 205 AM CDT... THE LINE WAS MOVING NORTHEAST AT 25 MPH AND WILL TRACK ACROSS SOUTHERN ASHLEY COUNTY. VERY HEAVY RAIN IS LIKELY WITH THESE STORMS. PONDING OF WATER CAN BE EXPECTED ON ROADWAYS AND OTHER LOW LYING AREAS. DOWNPOURS MAY ALSO CAUSE WATER TO OVERFLOW DITCHES AND CULVERTS. WATCH FOR AREAS WHERE WATER COVERS THE ROAD. PEOPLE IN SOUTHEASTERN ASHLEY COUNTY...AND WESTERN WEST CARROLL AND MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3337 9147 3281 9145 3269 9191 3306 9195 TIME...MOT...LOC 0705Z 220DEG 21KT 3299 9186 3282 9187 7
Special weather statement, May 13, 2:26 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 AM CDT FRI MAY 13 2011
ARZ074-075-130810-
ASHLEY AR-CHICOT AR-
226 AM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER MONTROSE AT 225 AM CDT...MOVING NORTHEAST AT 25 MPH.
THE STORM WILL TRACK OVER NORTHERN CHICOT COUNTY.
VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER CAN BE
EXPECTED ON ROADWAYS AND IN OTHER LOW LYING AREAS. WATCH FOR AREAS
WHERE WATER COVERS THE ROADWAY.
PEOPLE IN NORTHERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3340 9150 3340 9146 3343 9145 3353 9122
3351 9118 3344 9123 3345 9118 3351 9117
3344 9106 3342 9109 3346 9111 3343 9120
3340 9119 3338 9116 3320 9149 3335 9162
TIME...MOT...LOC 0725Z 236DEG 22KT 3333 9146Special weather statement, May 13, 4:24 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT FRI MAY 13 2011
MSZ018-019-130955-
BOLIVAR MS-SUNFLOWER MS-
424 AM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF ROSEDALE AT 424
AM CDT...MOVING NORTHEAST AT 30 MPH.
PEOPLE IN EXTREME NORTH CENTRAL SUNFLOWER AND NORTHERN BOLIVAR
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3397 9065 3371 9107 3371 9114 3368 9112
3365 9117 3370 9123 3372 9114 3379 9114
3377 9100 3385 9107 3394 9103 3397 9108
3400 9104 3397 9097 3401 9098 3405 9088
3409 9088 3411 9091 3413 9088 3413 9081
TIME...MOT...LOC 0924Z 229DEG 26KT 3378 9115
JASpecial weather statement, May 13, 4:44 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT FRI MAY 13 2011
MSZ019-025-034-131015-
SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
444 AM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED JUST NORTH OF INDIANOLA AT 443 AM
CDT...MOVING NORTHEAST AT 35 MPH.
PEOPLE IN NORTHERN LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3381 9032 3376 9026 3373 9030 3370 9028
3370 9027 3373 9024 3365 9016 3336 9065
3350 9078 3382 9036
TIME...MOT...LOC 0943Z 239DEG 32KT 3350 9063
JASpecial weather statement, May 13, 5:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 AM CDT FRI MAY 13 2011
MSZ019-025-131050-
SUNFLOWER MS-LEFLORE MS-
521 AM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF RULEVILLE AT 521 AM
CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3390 9045 3382 9044 3381 9017 3379 9017
3364 9064 3379 9064
TIME...MOT...LOC 1021Z 240DEG 24KT 3372 9057
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:25 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 36 min |
| May 13, 4:24 AM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| May 13, 4:44 AM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| May 13, 5:44 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 46 min |
| May 13, 6:35 AM CDT | Special Weather Statement | JAN | Sunflower | 45 min |
| May 13, 7:47 AM CDT | Special Weather Statement | JAN | Lowndes | 58 min |
| May 13, 7:56 AM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| May 13, 8:15 AM CDT | Special Weather Statement | JAN | Lowndes | 45 min |
| May 13, 11:16 AM CDT | Flash Flood Warning | JAN | Warren | 119 min |
| May 13, 11:31 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 59 min |
| May 13, 11:39 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 61 min |
| May 13, 12:25 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| May 13, 12:58 PM CDT | Special Weather Statement | JAN | Grenada | 62 min |
| May 13, 1:27 PM CDT | Special Weather Statement | JAN | Scott | 28 min |
| May 13, 2:08 PM CDT | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| May 13, 2:30 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Marion | 45 min |
| May 13, 2:41 PM CDT | Special Weather Statement | JAN | Montgomery | 44 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 45 min |
| May 13, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 42 min |
| May 13, 3:12 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 43 min |
| May 13, 3:15 PM CDT | Special Weather Statement | JAN | Covington, Jones | 45 min |
| May 13, 3:37 PM CDT | Special Weather Statement | JAN | Choctaw, Montgomery, Webster | 43 min |
| May 13, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 33 min |
| May 13, 4:46 PM CDT | Special Weather Statement | JAN | Jasper | 39 min |
| May 13, 5:06 PM CDT | Areal Flood Warning | JAN | Issaquena, Warren | 48 hr |
| May 13, 5:14 PM CDT | Special Weather Statement | JAN | Newton | 46 min |
| May 13, 5:26 PM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| May 13, 5:29 PM CDT | Special Weather Statement | JAN | Montgomery | 41 min |
| May 13, 5:30 PM CDT | Special Weather Statement | JAN | Newton | 40 min |
| May 13, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 46 min |
| May 13, 6:03 PM CDT | Flash Flood Warning | JAN | Montgomery, Webster | 117 min |
| May 13, 6:25 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| May 13, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 41 min |
| May 13, 6:55 PM CDT | Tornado Warning | JAN | Choctaw, Webster | 20 min |
| May 13, 2:09 AM CDT | Special Weather Statement | JAN | Morehouse | 41 min |
| May 13, 1:29 AM CDT | Special Weather Statement | JAN | Ashley | 46 min |
| May 13, 2:26 AM CDT | Special Weather Statement | JAN | Chicot | 44 min |
| May 13, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 48 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.